A recursive definition of p-ary addition without carry
Journal de Théorie des Nombres de Bordeaux, Tome 11 (1999) no. 2, pp. 307-315.

Soit p un nombre premier. Nous montrons dans cet article que l’addition en base p sans retenue possède une définition récursive à l’instar des cas où p=2 et p=3 qui étaient déjà connus.

Let p be a prime number. In this paper we prove that the addition in p-ary without carry admits a recursive definition like in the already known cases p=2 and p=3.

@article{JTNB_1999__11_2_307_0,
     author = {Laubie, Fran\c{c}ois},
     title = {A recursive definition of $p$-ary addition without carry},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {307--315},
     publisher = {Universit\'e Bordeaux I},
     volume = {11},
     number = {2},
     year = {1999},
     doi = {10.5802/jtnb.252},
     zbl = {0997.11013},
     mrnumber = {1745881},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.252/}
}
François Laubie. A recursive definition of $p$-ary addition without carry. Journal de Théorie des Nombres de Bordeaux, Tome 11 (1999) no. 2, pp. 307-315. doi : 10.5802/jtnb.252. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.252/

[1] C.L. Bouton, Nim, a game with a complete mathematical theory. Ann. Math. Princeton 3 (1902), 35-39. | JFM 32.0225.02 | MR 1502275

[2] J.H. Conway, N.J.A. Sloane, Lexicographic Codes, Error Corrrecting Codes from Game Theory. IEEE Trans. Inform. Theory 32 (1986), 337-348. | MR 838197 | Zbl 0594.94023

[3] S. Eliahou, M. Kervaire, Sumsets in vector spaces over finite fields. J. Number Theory 71 (1998), 12-39. | MR 1631038 | Zbl 0935.11003

[4] F. Laubie, On linear greedy codes. to appear.

[5] H.W. Lenstra, Nim Multiplication. Séminaire de Théorie des Nombres de Bordeaux 1977-78, exposé 11, (1978). | MR 550271 | Zbl 0395.90119

[6] V. Levenstein, A class of Systematic Codes. Soviet Math Dokl. 1 (1960), 368-371. | MR 122629 | Zbl 0095.11503

[7] S.Y.R. Li, N-person Nim and N-person Moore's Games. Int. J. Game Theory 7 (1978), 31-36. | MR 484458 | Zbl 0382.90101

[8] E.H. Moore, A generalization of the Game called Nim. Ann. Math. Princeton 11 (1910), 93-94. | JFM 41.0263.02 | MR 1502397